Log in
AF Association
14,983 members17,944 posts

Any advice or experience on when is the best time of day to take Bisoprolol. I take 2.5 mg first thing in the morning and constantly feel

tired. Could I take my dose early evening instead of the morning or would it not make any difference to the tiredness.

18 Replies
oldestnewest

Hi Ken

Firstly you should see your GP to ask about this, but often people take Bisoprolol twice a day, morning and evening half the dose.

But if it is making you feel tired, and you have tried it for a while, as it takes time to get used to, (and it did me awfully) then go back and ask them to change it to another drug, there are at least 4 or 5 other drugs you could be on. I changed to Diltiazem, and have not looked back.

Good luck

Ian

Reply

Hi Ian ,

Thank you for your advice, I always intended to speak to my doctor anyway but it's nice to maybe let him know other people's experiences. Having said that doctors often agree to disagree so let's see what he suggests.

Best wishes and take care.

Reply

I know people, who take it in the evenings and fell better for that.

Reply

Bob - Worth asking GP or Cardiologist I reckon, certainly going to ask anyway. Thanks for that !

Reply

I also found BisoprLol very tiring so started taking it before bed. My GP told me the local Cardiologist has said all hypertensive drugs can be taken at night. The fatigue decreased but its taken 4 months.

Reply

Hi and thank you for your interest. Hoping my doctor gives me the same advice. Will let everyone know the outcome. Take care .

Reply

Interesting. I hadn't considered taking Bisoprolol any other time than morning. I was originally told to take it with my other (hypertension) drugs in the morning. Logically, (if anything is logical aboutAF) it makes sense to let it do its job when we are asleep. I shall ask my GP and see what he says.

Reply

Same here Dadog. As you quite rightly say logical is not in the AF dictionary. Again thanks for your response.

Reply

Had a lot of trouble getting used to Bisoprolol, suffering from tiredness for months. I am more used to it now, and I don't have so much trouble with it. My EP did try me on Diltiazem but I couldn't tolerate it at all, and had to stop taking it after a few days. Amazing how different we all are, Beancounter!

Reply

Hello , have had six responses to my original question and all of them are positive in their advice. Going to see doc and maybe he will offer me an alternative drug to Bisoprolol. There is one sure thing to come out of this and that is one is never alone facing this disease. Please take care.

Reply

I have never thought of taking at night but I am now on sotalol twice a day with digoxin which has stated in the morning? I only take sotalol in evening along with warfarin. My sister was told to take statins at night but she got nightmares really bad

Reply

Hi, with regard to statins and why they need to be taken at night prior to going to bed. My pharmacist explained that statins only work for approx. 8 hours and since our livers produce most of our cholesterol at night whilst sleeping it's the ideal time to take it to allow the statin to do it's job in eliminating the extra cholesterol. Certainly sounds plausible !

Stay well .

Reply

Thanks for the info Kenthynne Probably why my cholesterol was 3.5 and is still 3.5 after statins but I do not think it is anywhere near high anyway but they refuse to take me off them?

Reply

I too have started taking my 2.5mg at night but will discuss with my doctor next visit. A thought - bisroprolol I believe reduces heartbeat by blocking adrenaline stimulation. Is it likely that any adrenaline stimulation we get is Likely to be during the day??? Marie

Reply

Based on what you say Marie it could be right that morning is the best time to take Bisoprolol, so will see what the doctor has to say. Thanks for your input and take care of yourself.

Reply

Hi Kenthynne,

Apologies for a late reply - I had my paroxysmal AF diagnosed in Jan 2010. Amongst other things I was put on Bisoprolol 5 mg a day. Still on 5 mg a day. When prescribed I was told to take it in the morning. For the first few months I had a terrible time with it - tiredness was the least of my issues. I drove buses for a living and suddenly got nose bleeds - totally random, totally without warning. Never ever had nose bleeds in my life - ever! Got so fed up with this and went back to my GP and started thumping her table - get me off this rotten stuff - get me onto something else. She looked up her Book of Magic Potions and Brews and said take it at night.

So I did, still do and have never had a nosebleed since. Ever. Tiredness is still there but not so bad as it was. In my own non medical/non scientific view the tiredness is a reflection of the fight going on inside between the drug and the condition itself.

Cheers

Aussie John

Reply

Hi John,

All replies are welcome whether they are late or not my friend. Your story is interesting and just shows that if you are not happy with your medication and possible side effects then don't be afraid to go back to your GP and insist on either trying another drug which may suit your needs better or altering the time you actually take the prescribed one. Good luck and thanks again.

Stay well

Ken

Reply

I take 5mg Bisoprolol raised today by my doctor to 7.5mg due to returning Atrial fibrillation

after 5 1/2 years freedom from disturbing palpitations. (Post pacemaker) March 2011)

Also 250mcgs Digoxin with the Bisoprolol . Warfarin and Atorvastatin before bedtime.

Is between 6 and 7pm. a sensible time to take the Bisoprol and Digoxin? My worst time for palpitatons is night time.

I'd be interested to have some feedback.

Reply